MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556581
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Perforation (2001)
Date of Event 12/14/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
(age at time of event): the exact age of the patient is unknown.However, it was reported the patient was over 18 years old.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire and extractor pro were used in the colon during a wallflex colonic metal stent placement procedure performed on (b)(6) 2020.According to the complainant, the physician initially used an egd scope to check the tumor/stricture, then used a jagwire and extractor pro through an adult colonoscope to gain access through the stricture.The balloon was advanced down the guidewire and entered the biopsy channel of the scope however it did not exit the distal tip.Access was lost and the guidewire slipped out of the stricture.At this point, only the guidewire was in the colonoscope.A perforation occurred when the physician repositioned the scope near the tumor.It is unknown what caused the perforation.At that point the patient was sent to surgery.The patient died, however, it is unknown if it happened during or after the surgery.There is no information regarding the cause of the patient's death, and autopsy results were not made available.Reportedly, the patient had a malignant tumor in the colon, but no additional information has been provided.

Brand Name
JAGWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11158301
Report Number3005099803-2021-00063
Device Sequence Number608216
Product Code OCY
UDI-Device Identifier08714729339151
UDI-Public08714729339151
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00556581
Device Catalogue Number5658
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2020
Initial Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;